Uday Azizi says he’s feeling fine after receiving quadruple dose in error, will still likely need to get follow-up injection in 3 weeks
A Maccabi Healthcare Services pharmacist said Tuesday that he was feeling fine after accidentally being injected with four doses of Pfizer’s COVID-19 vaccine.
Uday Azizi told Channel 12 news he was sent to the hospital for examination and monitoring hours after receiving the vaccine, when officials at Maccabi realized their mistake. Apparently, the healthcare worker administering the shot did not realize that each Pfizer vial contains several doses — usually five, but sometimes even more — of the vaccine.
Azizi said he had only experienced mild, common side effects so far — local pain and some redness at the injection site.
He was unfazed after being told of the mistake.
“I have no problem with again getting four doses,” Azizi said. “Let’s be optimistic… about the vaccine, the entire situation and the new year maybe.
He said he will likely still need to get the second dose of the vaccine in 3 weeks’ time and encouraged others not to be afraid of the inoculation.
The national vaccination program began on Sunday, with medical workers getting the first injections. Starting Monday, vaccinations were opened up to those aged 60 and up.
The government has not yet specified when the vaccines will be made available to the general public.
Earlier Tuesday, Health Minister Yuli Edelstein said nearly 30,000 Israelis have already received vaccines.
The vaccination program came as Israel faces a rise in daily infections. The Health Ministry said Tuesday morning that 3,594 new coronavirus cases had been diagnosed the previous day, the highest total in months, leading to increased talk of a third national lockdown. The number of infections in Israel since the start of the pandemic reached 380,095. The death toll stood at 3,111.
A further concern, shared by countries around the world, is that of a mutated strain of the virus circulating in the United Kingdom that is said to be far more contagious, although not more lethal.
By : THE TIMES OF ISRAEL